MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 INFLW/OUTFLW FORK SUCTN (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 INFLW/OUTFLW FORK SUCTN (3); ARTHROSCOPE
Model Number 7211006
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, there was a fluid leaked from the cassette because the transducer membrane was missing.A backup device available to complete the procedure with no delay or patient injury.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device, used in treatment, was returned to the designated complaint unit for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the returned device noted that the 2 membranes in the cassette are missing.The complaint was confirmed and the root cause has been associated with a manufacturing error.A review of the device history records showed there were no indications to suggest that the lot did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the manufacturing process showed that an assembly step was missed.A correction in the form of a complaint notification has been issued to manufacturing management to mitigate future recurrences.

Brand Name
DYONICS 25 INFLW/OUTFLW FORK SUCTN (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10507073
Report Number1643264-2020-01100
Device Sequence Number16902330
Product Code HRX
UDI-Device Identifier03596010543592
UDI-Public03596010543592
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2020
Device Model Number7211006
Device Catalogue Number7211006
Device Lot Number50855348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1